MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance 35 lp low profile balloon catheter appeared to "shred" during it's initial inflation.An inflation device and unknown contrast in a 50/50 mix with saline were used.Inflation pressure was described as nominal.A patient of unknown gender and age was undergoing an angioplasty procedure in the common iliac via an ipselateral approach.The patient's vessel was moderately to severely calcified.There was no vessel angulation of tortuosity.The balloon was not inflated inside a stent prior to the event.An amplatz wire was in place upon removal of the balloon which was removed without a sheath.A balloon expandable stent was placed after the balloon rupture during angioplasty.According to the initial reporter, there has been no adverse effect and all portions of the balloon were believed to have been removed from the patient's anatomy.The patient did not require any additional procedures.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Visual inspection of the used complaint device confirms the balloon ruptured circumferentially.The device is also provided with instructions for use (ifu) the ifu states that the intended use of this device is, "for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae." the ifu also states as a step for balloon introduction and inflation, "5.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record of the finished product and subassembly showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a cause for this event could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8453458
Report Number1820334-2019-00694
Device Sequence Number11098119
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)211119(10)9321047
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-8-4.0
Device Lot Number9321047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS BRITE TIP 6FR SHEATH